Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Is Truvada

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Truvada (Tenofovir + Emtricitabine)

What Is Truvada? Who Should Take Truvada? What About Drug Resistance? How Is Truvada Taken? What Are the Side Effects? How Does Truvada React With Other Drugs? What Is Truvada? Truvada is a pill that contains two drugs used to fight HIV: Tenofovir (Viread) and emtricitabine (Emtriva). Truvada is manufactured by Gilead Sciences. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). The drugs in...
Ask the Experts

Truvada+Kaletra or Truvada+Viramune

Hi, I'm ready to start meds for first time and my Dr. has recommended two options for me. Truvada+Kaletra or Truvada+Viramune. I would like the option that has the least side effects and least toxic. I'm a little concerned with the...
Edwin DeJesus, M.D., F.A.C.P.

Response from Edwin DeJesus, M.D., F.A.C.P.

Both of those regimens are very effective in treating HIV, but the side effects profiles are quite different. Kaletra has been associated more with gastrointestinal side effects, such a change in bowel movements, and alterations on your lipids,... Read more »

Truvada+Isentress: Taking Truvada too soon after one dose.

I am currently on Truvada+Isentress. I make it my habit to take 1 Isentress @ 7AM, and then 1 Isentress + 1 Truvada @ 7PM. Yesterday evening at around 7PM, I took my typical Truvada/Isentress combo. However, the following morning at 7AM I make the...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hi and thanks for posting.Not to worry. I'd skip the next evening dose of your Truvada (othewise you'd have 3 doses in a 24 hour period), and just resume the evening dose the next day as you previously had been doing.This could be a good... Read more »

Bad Reaction to both Intelence/Truvada, and Isentress/Truvada

I recently started medication for HIV for the very first time. My doctor first put me on Intelence/Truvada as I was worried about the CNS side effects of Atripla/Sustiva. After being on the medication for 8 days, I had almost no energy and could...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your interesting question.I think that your conclusion could very well be correct. While diarrhea is not commonly associated with the medications in Truvada (tenofovir and emtricitabine), I do think that your history of similar... Read more »

Truvada/Sustiva or Truvada/Reyataz

Hello Keith.Typically, which of the above combinations could I expect the least side effects from (And what are they normally?), and which would disturb my metabolism the least?Regards,Tom....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Truvada/Reyataz would likely have fewer side effects but is not recommended at present because of a negative effect of the tenofovir on the levels of Reyataz. For that reason it is recommended to boost the Reyataz with 100 mg ritonavir. That... Read more »
Connect With Others

drugs that can be used with norvair and truvada

Posted by Anonymous, 5 Replies
I am resistant to Sustiva and have a rash because of the Reyataz. what other combinations of drugs can be used with truvada and norvair? Read more »

isentress and truvada

Posted by anfan4, 2 Replies
im been on isentress and truvada for month and half and notice increased in blood pressure and any else had this problem. Will isentress cause this problem. Read more »

Anyone having trouble with Truvada

Posted by ScotCharles, 5 Replies
Since beginning Truvada I have been plagued by frequent, loose BMs. I was taking Emtriva and Viread separately before with little side effects; but, shortly after beginning Truvada, I started having these gastric issues. The BMs are bad enough but... Read more »

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »